Alert archive / Oklahoma / Flash Flood Watches in 2017
Flash Flood Watch 6, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Aug 5, 2017, 3:35 PM CDT for 10 counties in Oklahoma. It took effect at Aug 5, 2017, 10:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Aug 5, 2017, 3:35 PM CDT (20:35 UTC)
- In effect from
- Aug 5, 2017, 10:00 PM CDT
- Expired
- Aug 6, 2017, 9:02 AM CDT
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
Counties Cherokee County, OK, Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1677 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
404 WGUS64 KTSA 052035 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tulsa OK 335 PM CDT Sat Aug 5 2017 OKZ054>058-060>063-067-068-060445- /O.NEW.KTSA.FF.A.0006.170806T0300Z-170806T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Osage-Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-Mayes- Delaware-Wagoner-Cherokee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, Grove, Jay, Wagoner, and Tahlequah 335 PM CDT Sat Aug 5 2017 ...FLASH FLOOD WATCH IN EFFECT FROM 10 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON... The National Weather Service in Tulsa has issued a * Flash Flood Watch for portions of east central Oklahoma and northeast Oklahoma...including the following counties...Cherokee...Craig...Delaware...Mayes...Nowata... Osage...Ottawa...Rogers...Tulsa...Wagoner and Washington OK. * From 10 PM CDT this evening through Sunday afternoon * Widespread showers and thunderstorms are expected to track across much of northeast Oklahoma from Saturday evening through early Sunday morning. Rainfall amounts of 1 to 3 inches will be common with local amounts around 4 inches likely. The heavy rain will spread into western Arkansas early Sunday morning and the flash flood watch may be expanded eastward as rainfall trends become more evident. * Remember, most flood related deaths occur in automobiles and flooding is the leading cause of weather related deaths. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. && $$
2 follow-up statements
109 WGUS64 KTSA 060928 FFATSA Flood Watch National Weather Service Tulsa OK 428 AM CDT Sun Aug 6 2017 OKZ054>058-060>063-067-068-061730- /O.CON.KTSA.FF.A.0006.000000T0000Z-170806T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Osage-Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-Mayes- Delaware-Wagoner-Cherokee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, Grove, Jay, Wagoner, and Tahlequah 428 AM CDT Sun Aug 6 2017 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... The Flash Flood Watch continues for * Portions of east central Oklahoma and northeast Oklahoma... including the following counties...in east central Oklahoma... Cherokee. in northeast Oklahoma...Craig...Delaware...Mayes... Nowata...Osage...Ottawa...Rogers...Tulsa...Wagoner and Washington OK. * Until 1 PM CDT this afternoon * Rainfall amounts of 2 to 5 inches have been observed across much of northeast Oklahoma overnight. Widespread showers and thunderstorms will continue to track across northeast Oklahoma through the morning, with additional rainfall amounts of 1 to 2 inches possible, especially in areas east of Highway 75. * Remember, most flood related deaths occur in automobiles and flooding is the leading cause of weather related deaths. PRECAUTIONARY/PREPAREDNESS ACTIONS... A flash flood watch means rapidly rising water or flooding is possible within the watch area. && $$
223 WGUS64 KTSA 061402 FFATSA Flood Watch National Weather Service Tulsa OK 902 AM CDT Sun Aug 6 2017 OKZ054>058-060>063-067-068-061515- /O.CAN.KTSA.FF.A.0006.000000T0000Z-170806T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Osage-Washington OK-Nowata-Craig-Ottawa-Tulsa-Rogers-Mayes- Delaware-Wagoner-Cherokee- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Tulsa, Claremore, Pryor, Grove, Jay, Wagoner, and Tahlequah 902 AM CDT Sun Aug 6 2017 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of east central Oklahoma and northeast Oklahoma has been cancelled. The heavy rainfall that moved through the watch area overnight has pushed southeast. While lighter rain will remain possible today...these amounts are not expected to trigger additional flash flooding. Therefore...the watch has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Aug 5, 1:01 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 5, 1:01 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 101 PM CDT Sat Aug 5 2017 .DISCUSSION... Recently sent another zone update...mainly to account for strong outflow boundary that is entering far northeast Oklahoma. Increased sky cover...capped high temperatures near what is currently observed for locations just ahead of the boundary across far northeast OK...and for a little later for NW AR. Have adjusted winds accordingly as well. Updated ZFP/PFM/AFM already sent. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...23 LONG TERM....07
Hazardous weather outlook, Aug 5, 1:19 PM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
119 PM CDT Sat Aug 5 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
119 PM CDT Sat Aug 5 2017
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma and far northwest Arkansas.
ONSET...this evening.
FLASH FLOOD.
RISK...Elevated.
AREA...Northeast Oklahoma and far northwest Arkansas.
ONSET...tonight.
HEAVY RAIN.
RISK...Elevated.
AREA...Northeast Oklahoma and far northwest Arkansas.
ONSET...this evening into the overnight hours.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Ongoing.
DISCUSSION...
Scattered showers and a few thunderstorms are possible along an
outflow boundary that is moving through parts of far northeast
Oklahoma this afternoon. Behind the boundary...the atmosphere will
temporarily stabilize...however...additional thunderstorms are
expected to redevelop north of the area this later this afternoon
with storms moving into northeast Oklahoma and northwest Arkansas
this evening and into the overnight hours. A few of these storms
could be severe with damaging winds and quarter size hail. Very
heavy rainfall will also be likely in the stronger storms carry the
potential for localized flash flooding.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY THROUGH THURSDAY...Thunderstorm Potential.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
EXTENDED DISCUSSION...
Thunderstorms with the threat for heavy rainfall will continue
Sunday as a slow moving frontal boundary stalls over far southeast
Oklahoma into Monday. Widespread rainfall amounts of 2 to 4
inches are likely through Monday with locally higher amounts
possible. Flash flooding will likely become a concern and a flash
flood watch may be needed for parts of the area.
An unsettled weather pattern will persist for the remainder of the
work week with chances for showers and thunderstorms each day.
weather.gov/tulsa contains additional information.Nearby
Flash Flood Watches in Oklahoma, 2017Every flash flood watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.